What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 6, 11:36 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 6, 11:36 AM CST, 2 hours 3 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1236 PM CDT Tue Aug 6 2019
.UPDATE...
Issued at 1225 PM CDT Tue Aug 6 2019
Isolated-scattered showers have begun to develop on the cold
front, currently draped from roughly Springfield, IL to Columbia,
MO. Mostly clear skies ahead of the front have allowed the
atmosphere to destabilize considerably and should allow for storm
development along the front as it pushes to the SE. Additionally,
deep layer wind shear is forecast to top out between 30 and 40 kts
this afternoon, which would support at least a marginal risk for
severe storms, with an even higher likelihood in our far east and
southeast. Therefore SPC has upgraded those areas to a slight risk
for severe storms, with damaging winds as the main threat.
BSH
&&
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 311 AM CDT Tue Aug 6 2019
Initial attention is focused on showers and thunderstorms which
are the remnants of an MCS originating over Iowa late last evening.
While the eastern portion of the line continues to weaken over
central Illinois, the far western flank has put down a quick
0.50-1.00 inch or so of heavy rain according to radar estimates
and surface observation at the KUIN ASOS. This storm continue to
make it into relatively more stable air and should gradually
weaken as it tracks southeast, just along and east of the
Mississippi River. A few widely scattered storms have popped along
the residual outflow just west of the river over northeast
Missouri, but aren't likely to exhibit any real potential.
IR satellite trends show much of the cloud cover through the
region is associated with the aforementioned line with surface
observation verifying a clearing trend behind the line. A few
isolated to widely scattered showers could develop along this
initial line, but the primary threat for showers and thunderstorms
will come later in the day behind this line.
Surface instability is likely to quickly build through early this
afternoon to around 3000 J/kg. A cold front will generally stretch
east to west across the region as a mid-level shortwave provide an
area of enhanced lift, primary along and east of the Mississippi
River late this afternoon. Mid-level lapse rates are respectable
between 6-7C. Scattered thunderstorms are expected to reignite
around 20z and thereafter, a few of which could become strong to
severe. However, the window is rather short with much of this
development taking shape from about St. Louis and point southeast,
pushing southeast through about 00z or so.
A surface high then begins to build in behind the front as we head
into Wednesday. The one caveat is that additional shortwave are
expected to pass around the east periphery of the upper ridge,
which will place the track from about eastern Kansas through
Southeast Missouri. This could result a stray shower near or west
of Columbia, but much of the support for any substantial rain will
stretch from west to south-central Missouri.
Maples
.LONG TERM... (Wednesday Night through Monday)
Issued at 311 AM CDT Tue Aug 6 2019
The region will remain active through the later portions of the
week. The main question will be related to timing of individual
shortwaves around the upper ridge and whether the movement of the
ridge keeps chances going as late as the first half of Saturday.
At the beginning of the period, surface high pressure begins to
move southeast into the Tennessee Valley. This turns weak surface
flow out of the southwest through Wednesday night. The upper ridge
also begins to nudge eastward, edging the active shortwave track
closer to the area. In the meantime, a surface front stretching
from Michigan through Nebraska begins to drop south. An initial
cluster of showers and thunderstorm is progged to push through
southwest/south-central Missouri. However, just further west of
this wave is yet another shortwave the is located slightly further
north. This will bring better potential for showers and
thunderstorm late Wednesday night into Thursday as the surface
front drops out of the north.
The real question will come late in the week as the southward
progress of the surface front begins to slow and the center of the
upper ridge pushes into eastern Texas. This repeated pattern of
shortwave after shortwave only looks to continue. Therefore, the
location of the surface boundary could play an important role in
offering support for additional thunderstorm development. As of
now, this slowed forward progress of the front could keep chance
for through late Friday, finally clearing to the south next
weekend. While temperatures will be near normal much of the
period, should the front push south, slightly below normal
temperatures will settle in late in the weekend and into early
next week.
Maples
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1225 PM CDT Tue Aug 6 2019
Isolated-scattered showers have begun to develop on the cold
front, currently draped from roughly Springfield, IL to Columbia,
MO. Showers and storms will continue to develop along this front
as it slides to the SE this afternoon. While COU looks to be on
the far western fringes of these storms, the STL metro terminals
are likely to see TSRA early this afternoon and therefore have
added a tempo group highlighting these storm chances. A few
storms may linger into the late afternoon, and so have kept the
VCTS mention through roughly sunset.
Only other aviation concern today is the MVFR cigs at UIN. I
anticipate these cigs to lift this afternoon, reaching VFR early
this afternoon as the mixed layer continues to deepen.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Aug 6, 3:32 AM CST, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
432 AM CDT Tue Aug 6 2019
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-070945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
432 AM CDT Tue Aug 6 2019
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
Thunderstorms are likely this morning for portions of east-central
Missouri and southwest Illinois. These storms are not expected to be
severe.
Scattered thunderstorms are expected again this afternoon into this
evening. Some storms could be strong to severe. Damaging wind will
be the primary threat.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There will be a chance for thunderstorms for portions of the area
from late Wednesday night through early Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening from
east-central Missouri through southwest Illinois.
Maples
In the hours before
Special weather statement, Aug 6, 12:30 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service St Louis MO
130 PM CDT Tue Aug 6 2019
MOZ052-060>063-061930-
St. Louis MO-St. Charles MO-Franklin MO-Lincoln MO-Warren MO-
130 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. CHARLES...SOUTHERN LINCOLN...
EAST CENTRAL FRANKLIN...NORTHWESTERN ST. LOUIS AND NORTHEASTERN
WARREN COUNTIES UNTIL 230 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moscow Mills, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Chesterfield, Wildwood,
Wentzville, Maryland Heights, Lake St. Louis, Bridgeton, Dardenne
Prairie, Troy, Warrenton, Weldon Spring, Wright City, Cottleville,
Clarkson Valley, St. Paul, Gray Summit, Spirit of St. Louis Airport
and Villa Ridge.
This includes the following highways...
Interstate 44 in Missouri between exits 251 and 253.
Interstate 70 in Missouri between exits 193 and 231.
This also includes Babler Memorial State Park, Cuivre River State
Park, and First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3906 9095 3876 9039 3845 9084 3888 9125
TIME...MOT...LOC 1829Z 321DEG 22KT 3891 9092
GKS
Special weather statement, Aug 6, 12:40 PM CST, 59 minutes before
Special Weather Statement
National Weather Service St Louis MO
140 PM CDT Tue Aug 6 2019
ILZ065-070-061945-
Marion IL-Fayette IL-
140 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND FAYETTE COUNTIES UNTIL
245 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vandalia, moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Salem, Vandalia, St. Elmo, Kinmundy, Brownstown, Patoka, Farina,
Omega, Stephen Forbes Station, Shobonier, Wrights Corner, Avena,
Tonti, La Clede, Shafter, St. Peter, Alma, Vernon, Loogootee and
Selmaville.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 8894 3898 8926 3903 8925 3920 8897
3911 8880 3891 8881 3891 8869 3870 8870
TIME...MOT...LOC 1840Z 321DEG 21KT 3904 8912
GKSSpecial weather statement, Aug 6, 1:28 PM CST, 11 minutes before
Special Weather Statement
National Weather Service St Louis MO
228 PM CDT Tue Aug 6 2019
MOZ061>063-065-062030-
St. Louis MO-St. Charles MO-Jefferson MO-Franklin MO-
228 PM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. CHARLES...
NORTHERN JEFFERSON...EAST CENTRAL FRANKLIN AND SOUTHWESTERN ST. LOUIS
COUNTIES UNTIL 330 PM CDT...
At 228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wildwood, moving southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Chesterfield, Wildwood, Ballwin, Kirkwood, Webster Groves, Arnold,
Manchester, Crestwood, Town and Country, Eureka, Ellisville, Sunset
Hills, Des Peres, Pacific, Valley Park, Fenton, Hillsboro, Byrnes
Mill, Clarkson Valley and Lakeshire.
This includes the following highways...
Interstate 44 in Missouri between exits 251 and 277.
Interstate 55 in Missouri between exits 187 and 191.
This also includes Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, Mastodon Historic Site, Sandy Creek Covered
Bridge Historic Site, and Robertsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3813 9068 3856 9094 3871 9076 3853 9026
3845 9028
TIME...MOT...LOC 1928Z 309DEG 23KT 3857 9075
GKS